|Can neuropathy occur with undetectable viral load?
Mar 4, 2014
Some months ago i started feeling very uncomfortable stinging and burning in my skin over large parts of my body. It had started as an unusual warmth in my feet but that has largely gone away. Now it is just about everywhere else. I saw a neurologist at Mt. Sinai in NYC. He tested for peripheral neuropathy, small fiber neuropathy and other neurological disorders and says nothing shows up. My viral load has been undetectable for several year with a cd4 count near 500. I have taken Viread, Abacavir and Issentress for several years. Do my symptoms sound like some kind of neuropathy? A drug toxicity reaction? Or possibly something altogether different? I am desperate for help with this. Thank you.
| Response from Dr. Henry
Drug related neuropathy usually first involves the longer nerves so first symptoms usually seen in toes/feet and most often in a symmetric manner.HIV drug or HIV related neuropathy is more often seen in persons with lower CD4 counts (not an issue in your case) There can be idiosyncratic/rare drug side effects that that have atypical features. Your specific HIV regimen has not commonly been linked to significant risk for neuropathy. If no explanation can be found then consideration is sometimes given to reviewed all meds and then discuss a planned drug substitution approach to sort out if one of the drugs you are taking is a main factor. Hormone problems, vitamin deficiencies, occult skin problems, and other non-HIV conditions can cause some unusual symptoms such as you describe.KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Feet A Sign Of AIDS?
- Bloody Nose After Unprotected Anal Sex Worried I Have HIV
- Flaky Skin After Vaginal Sex With Condom Does It Mean I Have HIV
- Sinus Infection After Licking Vagina Worried I Have HIV
- Swollen Lymph Nodes After Touching Vaginal Sore Worried I Have HIV
- Tingling Lips After Anal Sex Top Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.